MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative antibody screening test of a patient sample with a known anti-k when testing with biotestcell 1&2 on tango optimo.The customer returned the supposedly defective product for investigational testing and also the patient sample which had caused a false negative test result.At the time we received the material provided by customer on our premises, the supposedly defective product was already expired.Nevertheless our quality control laboratory tested the provided complained sample with the patient sample on tango optimo and yielded a correctly positive result.Additionally the complaint sample was tested with different samples and controls, including anti-k on tango optimo.All positive and negative reactions were correct.We did not observe any false negative reaction.The retention sample of biotestcell 1&2 was already tested with different samples and controls, e.G.Anti-k, within shelf life.All results were as expected.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineer team with no indication for an instrument malfunction.The service engineer confirmed a proper function of the instrument by metrology qualification.Also the qc of other testing days was run without any complaint relevant issue.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7036310
Report Number9610824-2017-00088
Device Sequence Number19369173
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public07611969952380
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2017
Device Catalogue Number816 014100
Device Lot Number8735021-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1